You might have had a change in how your body reacts to your birth control pills and the bleeding you are seeing is from not having enough hormones to prevent breakthrouth bleeding. When you see your doctor, you might ask to have your hormone levels tested, and you could possibly ask for a prescription for a different kind of birth-control pill (it seems like your present one is too low dose to do anything). Also while there ask for a pregnancy test (if your birth control is not doing the trick, it won't be protective against pregnancy either).
What about a simple ovarian cyst? Women can get these from time to time and they pass. It may be to blame for this?
The pain, an ovarian cyst can provide. But the bleeding? I've had a lot of ovarian cysts in my day and never once did any of them bleed. Bleeding like a period (or a little less) sounds like a progesterone drop for whatever reason. If the op's natural hormone levels shifted slightly downward, that could have caused a not-enough-progesterone situation that has caused the bleeding.
Your doctor could do some lab work that involves a simple blood draw that would reveal your hormonal levels and would tell if the progesterone idea is going on or not?